Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Blood loss,abortion pills,iron tablets.Diet?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
My wife is 36 years old and had a blood loss very recently on account of abortion pills...hb count is 6.3. Doctor has prescribed iron tablets one/ twice daily. With this and diet how much time will it taken to come to normal levels .and is this life threatening. She is on bed rest
Posted Wed, 18 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Robert Galamaga 30 minutes later
Hello and thank you for your query,

Your wife obviously lost quite a bit of blood and at 6.3 that represents roughly a 50% decline in her total hemoglobin. With that being said, if she is otherwise healthy, there is no need to worry and this will not be life threatening.

I am not sure I agree with bed rest at this point unless for some reason she has horrible pain. It is important that she stay physically active - in a gradual degree as she recovers.

With the iron pills - she will take these twice or three times per day for the time being with a good well balanced diet her hemoglobin will recover back close to normal in roughly two to three weeks. It could possibly occur sooner - just depends how well her bone marrow responds.

I expect that symptoms of fatugue and tiredness as well as leg cramps if there are some of those as well - will decrease within the next 7 days as well.

I am very optimistic that she will make a full recovery with no limitation of future quality or quantity of life.

i thank you again for submitting your query. I hope you found my answer to be both helpful and informative. Should you have additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor